Tag Archives: Penicillin becomes the reason

Allergy to Penicillin

Penicillin is the first antibiotic used in medicine; allergic reaction to it is known long ago and is met rather often. The group of Penicillin includes many antibiotics, and the probability is great that to others of its group medicines (bicillin, cephalosporin) the allergic reaction if will develop at the patient if he has it to Penicillin.

The main clinical symptoms of allergy to Penicillin are: eruption, nettle rush, eyes, tongue, lips or whole face edema. Occasionally the allergy to Penicillin becomes the reason of anaphylaxis able to lead to lethal outcome. This serious reaction is shown in some hours later: labored breathing, nettle rush, rasping breathing, cyanotic skins, low frequent pulse, nausea and vomiting, diarrhea, sleepiness and even loss of consciousness. At suspicion on anaphylaxis in it is necessary to call the ambulance immediately.

In urgent cases Epinephrine injection well works. If symptoms don’t pass for a long time, additional injections can be required. Intravenous injections of antihistamine preparations, corticosteroids are used. Mild allergic reaction can be controlled with antihistamines which are on sale without prescription.

If some hours later after reception of antibiotic there is an eruption, similar to that at patients with measles, it is not an allergic reaction.

Skin test helps to define sensitivity to Penicillin. If Penicillin nevertheless needs to be used, it is possible to complete a desensitization course. This therapy lies in taking by the patient Penicillin in small doses and gradually the dose is increased that helps his immune system to get used to medicine. But the effect of desensitization is short-term.